zbMATH — the first resource for mathematics

On the modified Li criterion for a certain class of \(L\)-functions. (English) Zbl 1347.11063
The authors consider a class \(\mathcal{S}^{\sharp \flat }(\sigma_0, \sigma_1)\) of \(L\)-functions that contains the Selberg class, the class of all automorphic \(L\)-functions and the Rankin-Selberg \(L\)-functions, as well as products of suitable shifts of those functions. They prove the generalized Li criterion for zero-free regions of functions belonging to the class \(\mathcal{S}^{\sharp \flat }(\sigma_0, \sigma_1)\), derive an arithmetic formula for \(\tau\)-Li coefficients and conduct numerical investigation of \(\tau\)-Li coefficients for a certain product of shifts of the Riemann zeta function.
More precisely, for real numbers \(\sigma_0\) and \(\sigma_1\) such that \(\sigma_0 \geq \sigma_1>0\), the class \(\mathcal{S}^{\sharp \flat }(\sigma_0, \sigma_1)\) is the class of functions \(F\) satisfying the following four axioms:
(Dirichlet series) The function \(F\) possesses a Dirichlet series representation that converges absolutely for \(\mathrm{Re} (s) >\sigma_0.\)
(Analytic continuation) There exist finitely many non-negative integers \(m_1, \dots, m_N\) and complex numbers \(s_1, \dots, s_N\) such that the function \(\prod\limits_{i=1}^{N} (s-s_i)^{m_i}F(s)\) is an entire function of finite order.
(Functional equation) The function \(F\) satisfies the functional equation \( \xi_{F}(s)=\omega \overline{\xi_{F}(\sigma_1-\bar{s})}, \) where the completed function \(\xi_F\) is defined as \[ \begin{split} \xi _{F}(s)=&F(s) Q_{F}^{s}\prod_{j=1}^{r}\Gamma (\lambda _{j}s+\mu _{j})\prod\limits_{i=1}^{2M + \delta(\sigma_1)} (s-s_i)^{m_i} \\ &\prod_{i=2M+1 + \delta(\sigma_1)}^{N}(s-s_i)^{m_i} (\sigma_1 - s-\overline{s_i})^{m_i}, \end{split} \] where \(\left| \omega \right| =1\), \(Q_{F}>0\), \(r\geq 0\), \(\lambda _{j}>0\), \(\mu_j\in\mathbb C\), \( j=1,\ldots ,r\), and \(\Gamma\) is the Euler Gamma function. It is assumed that the poles of \(F\) are arranged so that the first \(2M+\delta(\sigma_1)\) poles (\(0\leq 2M + \delta(\sigma_1) \leq N\)) are such that \(s_{2j-1} + \overline{s}_{2j} = \sigma_1\), for \(j=1,\ldots, M\), and \(\delta(\sigma_1) = 1\) if \(\sigma_1/2\) is a pole of \(F\) in which case \(s_{2M+\delta(\sigma_1)} = \sigma_1/2\); otherwise \(\delta(\sigma_1)=0\).
(Euler sum) The logarithmic derivative of the function \(F\) possesses a Dirichlet series representation
converging absolutely for \(\mathrm{Re} (s)>\sigma_0\).
The non-trivial zeros of \(F\) are defined to be the zeros of the completed function \(\xi_F\). The set of non-trivial zeros of \(F(s)\) is denoted by \(Z(F)\). By the functional equation and the Euler sum, all those zeros lie in the critical strip \(\sigma_1-\sigma_0\leq \mathrm{Re} (s) \leq \sigma_0\). Let \(\tau\in[\sigma_1,+\infty)\). For an arbitrary positive integer \(n\), the \(n\)th \(\tau\)-Li coefficient associated to the \(F\in\mathcal{S}^{\sharp \flat }(\sigma_0, \sigma_1)\) is defined as \[ \lambda_{F}(n,\tau)=\left.\sum_{\rho\in Z(F)}\right.\left(1-\left(\frac{\rho}{\rho-\tau}\right)^n\right), \] where the sum is taken in the sense of the limit \(\lim\limits_{T \to \infty} \sum\limits_{|\mathrm{Im}(\rho)| \leq T}\). The main result of the paper is the following Li-type criterion. Let \(0,\tau\notin Z(F)\). The next two statements are equivalent
\(\sigma_1-\frac{\tau}{2}\leq \mathrm{Re} (\rho)\leq\frac{\tau}{2}\) for every \(\rho\in Z(F)\),
\(\mathrm{Re} (\lambda_F(n,\tau))\geq 0\) for every positive integer \(n\).

11M26 Nonreal zeros of \(\zeta (s)\) and \(L(s, \chi)\); Riemann and other hypotheses
11M36 Selberg zeta functions and regularized determinants; applications to spectral theory, Dirichlet series, Eisenstein series, etc. (explicit formulas)
11M41 Other Dirichlet series and zeta functions
Full Text: DOI
[1] Avdispahić, M.; Smajlović, L., ϕ-variation and Barner-Weil formula, Math. Balkanica, 17, 3-4, 267-289, (2003) · Zbl 1064.42004
[2] Avdispahić, M.; Smajlović, L., Explicit formula for a fundamental class of functions, Bull. Belg. Math. Soc. Simon Stevin, 12, 569-587, (2005) · Zbl 1210.11097
[3] Avdispahić, M.; Smajlović, L., A note on Weil’s explicit formula, (Krehnnikov, A. Y.; Rakić, Z.; Volovich, I. V., p-adic Mathematical Physics: 2nd International Conference on p-adic Mathematical Physics, (2006), American Institute of Physics New York), 312-319 · Zbl 1152.11339
[4] Bombieri, E.; Lagarias, J. C., Complements to Li’s criterion for the Riemann hypothesis, J. Number Theory, 77, 274-287, (1999) · Zbl 0972.11079
[5] Bucur, A.; Ernvall-Hytönen, A.-M.; Odžak, A.; Roditty-Gershon, E.; Smajlović, L., On τ-Li coefficients for Rankin-Selberg L-functions, (Bucur, A.; etal., Women in Numbers Europe, Association for Women in Mathematics Series, vol. 2, (2015), Springer International Publishing Switzerland) · Zbl 1383.11065
[6] Coffey, M., Toward verification of the Riemann hypothesis: application of the Li criterion, Math. Phys. Anal. Geom., 8, 211-255, (2005) · Zbl 1097.11042
[7] Droll, A. D., Variations of Li’s criterion for an extension of the Selberg class, (2012), Queen’s University Ontario Canada, PhD thesis
[8] Freitas, P., A Li-type criterion for zero-free half-planes of Riemann’s zeta function, J. Lond. Math. Soc., 73, 399-414, (2006) · Zbl 1102.11046
[9] Jorgenson, J.; Lang, S., Basic analysis of regularized products and series, Lecture Notes in Math., vol. 1564, (1993), Springer-Verlag Berlin, Heidelberg · Zbl 0788.30003
[10] Jorgenson, J.; Lang, S., Explicit formulas for regularized products and series, Lecture Notes in Math., vol. 1593, (1994), Springer-Verlag Berlin, Heidelberg · Zbl 0828.11043
[11] Kaczorowski, J.; Perelli, A., On the structure of the Selberg class, I: \(0 \leq d \leq 1\), Acta Math., 182, 207-241, (1999) · Zbl 1126.11335
[12] Karatsuba, A. A.; Korolev, M. A., The argument of the Riemann zeta function, Russian Math. Surveys, 60, 3, 433-488, (2005) · Zbl 1116.11070
[13] Lagarias, J. C., Li’s coefficients for automorphic L-functions, Ann. Inst. Fourier, 57, 1689-1740, (2007) · Zbl 1216.11078
[14] Li, X.-J., The positivity of a sequence of numbers and the Riemann hypothesis, J. Number Theory, 65, 325-333, (1997) · Zbl 0884.11036
[15] Li, X.-J., Explicit formulas for Dirichlet and Hecke L-functions, Illinois J. Math., 48, 491-503, (2004) · Zbl 1061.11048
[16] Maślanka, K., Li’s criterion for the Riemann hypothesis - numerical approach, Opscula Math., 24, 103-114, (2004) · Zbl 1136.11319
[17] Mazhouda, K., On the τ-Li coefficients for automorphic L-functions, Rocky Mountain J. Math., (2015), in press
[18] Odlyzko, A., Tables of zeros of the Riemann zeta function · Zbl 0706.11047
[19] Odžak, A.; Smajlović, L., On Li’s coefficients for the Rankin-Selberg L-functions, Ramanujan J., 21, 303-334, (2010) · Zbl 1248.11036
[20] Odžak, A.; Smajlović, L., On asymptotic behavior of generalized Li coefficients in the Selberg class, J. Number Theory, 131, 519-535, (2011) · Zbl 1257.11082
[21] Omar, S.; Ouni, R.; Mazhouda, K., On the zeros of Dirichlet L-functions, LMS J. Comput. Math., 14, 140-154, (2011) · Zbl 1294.11144
[22] Omar, S.; Ouni, R.; Mazhouda, K., On the Li coefficients for the Hecke L-functions, Math. Phys. Anal. Geom., 17, 67-81, (2014) · Zbl 1356.11060
[23] Selberg, A., Old and new conjectures and results about a class of Dirichlet series, (Bombieri, E.; etal., Proc. Amalfi Conf. Analytic Number Theory, Universitia di Salerno, (1992)), 367-385 · Zbl 0787.11037
[24] Smajlović, L., On Li’s criterion for the Riemann hypothesis for the Selberg class, J. Number Theory, 130, 828-851, (2010) · Zbl 1188.11046
[25] Voros, A., Sharpening of Li’s criterion for the Riemann hypothesis, Math. Phys. Anal. Geom., 9, 53-63, (2006) · Zbl 1181.11055
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.